Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1993

Severe Thunderstorm Warning 252, NWS Norman, OK

June 7, 1993Kay County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 7, 1993, 5:43 PM CDT for Kay County, Oklahoma. It was in force for 47 min.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 7, 1993, 5:43 PM CDT (22:43 UTC)
Expired
Jun 7, 1993, 6:30 PM CDT
In force
47 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Kay County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 1993-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 884 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 1993-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 342 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
884 J/kg
Mixed-layer CIN
-494 J/kg
Mixed-layer LCL
1127 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
342 m²/s²
0-3 km storm-relative helicity
337 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS1 KOKC 072243
SVROUN
OKC071-072330-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
543 PM CDT MON JUN 07 1993

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 630 PM CDT FOR
PEOPLE IN THE FOLLOWING COUNTIES

IN NORTHEASTERN OKLAHOMA
     KAY

INCLUDING THE FOLLOWING LOCATIONS
     BLACKWELL...BRAMAN...HARDY...KILDARE...NEWKIRK...PONCA CITY
     ...SUMPTER...TONKAWA AND WASHUNGA

AT 543 PM CDT RADAR INDICATED A LARGE SEVERE THUNDERSTORM 4 MILES
SOUTH OF BLACKWELL.  QUARTER SIZE HAIL WAS REPORTED WITH THIS STORM IN
TONKAWA.

THE STORM WAS MOVING NORTHEAST AT 45 MPH.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN.  FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO DONT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.
REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.  REMAIN CALM BUT
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.


LAT...LON 3681  9676 3662  9706 3665  9739 3700  9739
          3700  9674

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:55 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Jun 7, 3:55 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
345 PM CDT MON JUN 7 1993

DRYLN HAS MOVD BY EXTRM NW OK BUT STILL JUST W OF EXTRM SW OK/TX ZNS AND
APRS TO BE SLOWG EWD MVMNT. LTST SFC PRES TNDCIES SUPRT DCG EWD MOVMNT
AND PRBLY WL PRBLY BCM STNRY OVR WRN PTN OF AREA TNGT. WL CONT HI POPS
TSTMS/CHC SVR ALG/E DRYLN TNGT. MDLS REDVLP DRYLN/SFC TROF BACK FRTHR
WWD TUE AS UPR KICKER TROF DROPS INTO SW U.S. AND MAY KEEP BNDRY ALG WRN
BDR OR JUST INTO EXTRM WRN SECS THRU PD. AS S/WS MOV NEWD OUT OF KICKER
TROF AND LO LVL SLY FLO OF MSTR CONTS..APRS AREA MAY HV EXTNDD PD OF
AFTN/EVE CNVCTN TRIGD ALG DRYLN WTH HIER POPS CNTRL SECS/SE OK WTH
CONTD POTNL SVR. MOS TMPS LK RNSBL THU PDX AND HV BEEN FLWD FAIRLY
CLOSELY.

OKC 65/84/62/82 7444 GAG 60/84/56/82 1222 HBR 65/86/62/83 5333
HUG 73/88/69/85 55555 PNC 65/82/60/82 8444 SPS 69/90/65/89 6444

06

.OK...NONE.
.TX...NONE.

In the hours before

Local storm report, Jun 7, 4:12 PM CDT, 1 hour 31 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
412 PM CDT MON JUN 7 1993

TIME                   COUNTY                EVENT

326  PM                JACKSON        NICKEL TO QUARTER SIZE HAIL WAS
                                      REPORTED 6 MILES EAST OF ALTUS.

400  PM                KIOWA          HALF-DOLLAR SIZE HAIL WAS REPORTED
                                      1 MILE NORTH OF MOUNTAIN PARK.

403  PM                KIOWA          GOLFBALL SIZE HAIL WAS REPORTED ON
                                      THE WEST SIDE MOUNTAIN PARK.

410 PM                 KIOWA          GOLFBALL TO SOFTBALL HAIL WAS
                                      REPORTED 5 MILES NORTH OF SYNDER.
Local storm report, Jun 7, 4:12 PM CDT, 1 hour 31 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
412 PM CDT MON JUN 7 1993

TIME                   COUNTY                EVENT

326  PM                JACKSON        NICKEL TO QUARTER SIZE HAIL WAS
                                      REPORTED 6 MILES EAST OF ALTUS.

400  PM                KIOWA          HALF-DOLLAR SIZE HAIL WAS REPORTED
                                      1 MILE NORTH OF MOUNTAIN PARK.

403  PM                KIOWA          GOLFBALL SIZE HAIL WAS REPORTED ON
                                      THE WEST SIDE MOUNTAIN PARK.

410 PM                 KIOWA          GOLFBALL TO SOFTBALL HAIL WAS
                                      REPORTED 5 MILES NORTH OF SYNDER.
Local storm report, Jun 7, 5:03 PM CDT, 40 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
504 PM CDT MON JUN 7 1993

TIME                   COUNTY                EVENT

445  PM                TILLMAN        QUARTER-SIZE HAIL IN FREDERICK
                                      60 MPH WINDS SOUTH OF FREDERICK

415  PM                CADDO          QUARTER HAIL IN BINGER

500  PM                CADDO          NICKEBL-SIZE HAIL IN ANADARKO
Local storm report, Jun 7, 5:04 PM CDT, 39 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
504 PM CDT MON JUN 7 1993

TIME                   COUNTY                EVENT

445  PM                TILLMAN        QUARTER-SIZE HAIL IN FREDERICK
                                      60 MPH WINDS SOUTH OF FREDERICK

415  PM                CADDO          QUARTER HAIL IN BINGER

500  PM                CADDO          NICKEL-SIZE HAIL IN ANADARKO
Local storm report, Jun 7, 5:29 PM CDT, 14 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
530 PM CDT MON JUN 7 1993

TIME                   COUNTY                EVENT

509  PM               CANADIAN        DIME SIZE HAIL EAST OF EL RENO

510  PM               CADDO           FUNNEL CLOUD REPORTED BY LAKE
                                      PATROL NORTH OF LAKE ELLSWORTH.
520  PM               GRADY           NICKEL SIZE HAIL IN VERDEN.
         4
Local storm report, Jun 7, 5:30 PM CDT, 13 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
530 PM CDT MON JUN 7 1993

TIME                   COUNTY                EVENT

509  PM               CANADIAN        DIME SIZE HAIL EAST OF EL RENO

510  PM               CADDO           FUNNEL CLOUD REPORTED BY LAKE
                                      PATROL NORTH OF LAKE ELLSWORTH.
520  PM               GRADY           NICKEL SIZE HAIL IN VERDEN.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 2:58 PM CDTSevere Thunderstorm WarningOUNGrant32 min
Jun 7, 2:58 PM CDTSevere Thunderstorm WarningOUNJackson32 min
Jun 7, 3:25 PM CDTSevere Thunderstorm WarningOUNJackson, Kiowa, Tillman50 min
Jun 7, 3:54 PM CDTTornado WarningOUNKiowa36 min
Jun 7, 3:57 PM CDTSevere Thunderstorm WarningOUNCaddo48 min
Jun 7, 4:11 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Kiowa49 min
Jun 7, 4:25 PM CDTSevere Thunderstorm WarningOUNCanadian50 min
Jun 7, 4:44 PM CDTSevere Thunderstorm WarningOUNTillman46 min
Jun 7, 4:49 PM CDTTornado WarningOUNCaddo26 min
Jun 7, 4:54 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant, Kay51 min
Jun 7, 5:12 PM CDTSevere Thunderstorm WarningOUNCaddo, Grady48 min
Jun 7, 5:14 PM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher46 min
Jun 7, 5:26 PM CDTSevere Thunderstorm WarningOUNComanche, Tillman34 min
Jun 7, 5:47 PM CDTSevere Thunderstorm WarningOUNLogan43 min
Jun 7, 5:55 PM CDTSevere Thunderstorm WarningOUNComanche, Tillman35 min
Jun 7, 6:28 PM CDTSevere Thunderstorm WarningOUNComanche, Grady, Stephens47 min
Jun 7, 6:35 PM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Tillman25 min
Jun 7, 6:57 PM CDTSevere Thunderstorm WarningOUNComanche, Cotton33 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1993Every severe thunderstorm warning in 1993

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.